Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 4, NWS Elko, NV

March 28, 20104 counties in Nevada

NWS Elko, NV issued this wind advisory at Mar 28, 2010, 3:08 PM PDT for 4 counties in Nevada. It took effect at Mar 29, 2010, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2010, 3:08 PM PDT (22:08 UTC)
In effect from
Mar 29, 2010, 12:00 PM PDT
Expired
Mar 29, 2010, 8:56 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 16 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2207 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WWUS75 KLKN 282208
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
308 PM PDT SUN MAR 28 2010

...A STRONG STORM FROM THE PACIFIC TO APPROACH NEVADA ON MONDAY...

.A STRONG STORM SYSTEM FROM THE PACIFIC WILL APPROACH THE STATE ON
MONDAY. AHEAD OF THE STORM SYSTEM...STRONG SOUTHWESTERLY WINDS
WILL DEVELOP ACROSS PORTIONS OF THE SILVER STATE.

NVZ030-291300-
/O.NEW.KLKN.WI.Y.0004.100329T1900Z-100330T0400Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA
308 PM PDT SUN MAR 28 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 9 PM PDT MONDAY. 

* WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED FROM APPROXIMATELY 2 PM
  THROUGH 8 PM.

* LOCATIONS INCLUDE: WINNEMUCCA

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG
  INTERSTATE 80 AND US HIGHWAY 95. BLOWING DUST MAY GREATLY REDUCE
  VISIBILITY AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-036-037-291300-
/O.NEW.KLKN.WI.Y.0004.100329T1900Z-100330T0400Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...OWYHEE...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
308 PM PDT SUN MAR 28 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 9 PM PDT MONDAY. 

* WINDS: SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED FROM APPROXIMATELY 2 PM
  THROUGH 8 PM.

* LOCATIONS INCLUDE: OWYHEE...AUSTIN...AUSTIN SUMMIT...EUREKA... 
  DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT 
  PASS 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG
  INTERSTATE 80...US HIGHWAY 50...AND US HIGHWAY 93. BLOWING DUST
  MAY GREATLY REDUCE VISIBILITY AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
3 follow-up statements
329 
WWUS75 KLKN 291013
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
313 AM PDT MON MAR 29 2010

...A PACIFIC STORM BRINGING STRONG WINDS TO NEVADA TODAY...

.A STRONG STORM SYSTEM FROM THE PACIFIC WILL AFFECT THE STATE TODAY.
AS THE STORM MOVES TOWARDS THE CALIFORNIA COAST TODAY...STRONG
SOUTHWESTERLY WINDS WILL DEVELOP ACROSS PORTIONS OF THE SILVER
STATE.

NVZ030-300000-
/O.CON.KLKN.WI.Y.0004.100329T1900Z-100330T0400Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA
313 AM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

* WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED FROM APPROXIMATELY 2 
  PM THROUGH 8 PM. 

* LOCATIONS INCLUDE: WINNEMUCCA

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG 
  INTERSTATE 80 AND US HIGHWAY 95. BLOWING DUST MAY GREATLY 
  REDUCE VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-036-037-300000-
/O.CON.KLKN.WI.Y.0004.100329T1900Z-100330T0400Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...OWYHEE...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
313 AM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

* WINDS: SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED FROM APPROXIMATELY 2 
  PM THROUGH 8 PM. 

* LOCATIONS INCLUDE: OWYHEE...AUSTIN...AUSTIN SUMMIT...EUREKA...
   DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT 
  PASS

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG 
  INTERSTATE 80...US HIGHWAY 50...AND US HIGHWAY 93. BLOWING 
  DUST MAY GREATLY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
LW
677 
WWUS75 KLKN 292214
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
314 PM PDT MON MAR 29 2010

...A PACIFIC STORM BRINGING STRONG WINDS TO NEVADA THROUGH
TUESDAY...

.A STRONG STORM SYSTEM FROM THE PACIFIC WILL CONTINUE AFFECTING
THE STATE THROUGH TUESDAY. STRONG SOUTHWESTERLY WINDS WILL
CONTINUE ACROSS PORTIONS OF THE SILVER STATE THIS EVENING. WINDS
WILL DIMINISH TONIGHT...BUT THEN RESTRENGTHEN AS A COLD FRONT
CROSSES THE STATE ON TUESDAY.

NVZ030-301015-
/O.NEW.KLKN.WI.Y.0005.100330T1800Z-100331T0000Z/
/O.CON.KLKN.WI.Y.0004.000000T0000Z-100330T0400Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA
314 PM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY. A WIND
ADVISORY ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: THIS EVENING...WINDS WILL BE SUSTAINED AT 25 TO 35 MPH
  WITH GUSTS TO 50 MPH. ON TUESDAY...WINDS WILL BE SUSTAINED AT 20
  TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH 8 PM THIS
  EVENING. AFTER DIMINISHING OVERNIGHT...STRONG WINDS WILL
  REDEVELOP TUESDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN
  NOON AND 4 PM.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG 
  INTERSTATE 80 AND US HIGHWAY 95. BLOWING DUST MAY GREATLY 
  REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-301015-
/O.NEW.KLKN.WI.Y.0005.100330T1800Z-100331T0000Z/
/O.CON.KLKN.WI.Y.0004.000000T0000Z-100330T0400Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...OWYHEE
314 PM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY. A WIND
ADVISORY ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH 8 PM THIS
  EVENING. AFTER DIMINISHING OVERNIGHT...STRONG WINDS WILL
  REDEVELOP TUESDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN
  NOON AND 4 PM.

* LOCATIONS INCLUDE: OWYHEE...JACKPOT

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG US
  HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ036-037-301015-
/O.NEW.KLKN.WI.Y.0005.100330T1800Z-100331T0300Z/
/O.CON.KLKN.WI.Y.0004.000000T0000Z-100330T0400Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
314 PM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. A WIND
ADVISORY ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: THIS EVENING...WINDS WILL BE SUSTAINED AT 20 TO 30 MPH
  WITH GUSTS TO 45 MPH. ON TUESDAY...WINDS WILL BE SUSTAINED AT 25
  TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH 8 PM THIS
  EVENING. AFTER DIMINISHING OVERNIGHT...STRONG WINDS WILL
  REDEVELOP ON TUESDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN
  2 PM AND 6 PM.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG
  INTERSTATE 80 AND US HIGHWAY 50. BLOWING DUST MAY GREATLY
  REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-035-301015-
/O.NEW.KLKN.WI.Y.0005.100330T2100Z-100331T0600Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK
314 PM PDT MON MAR 29 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY. 

* WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 5 PM AND 9 PM
  TUESDAY.

* LOCATIONS INCLUDE: WEST WENDOVER...ELY...MCGILL...CONNORS 
  PASS...GREAT BASIN NATIONAL PARK 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG
  INTERSTATE 80...US HIGHWAY 6...US HIGHWAY 50...AND US HIGHWAY
  93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-032-034-301015-
/O.NEW.KLKN.WI.Y.0005.100330T2100Z-100331T0300Z/
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELKO...
SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...
RUBY LAKE
314 PM PDT MON MAR 29 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. 

* WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED FROM 3 PM TO 7 PM
  TUESDAY.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER 
  VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...TONOPAH 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG
  INTERSTATE 80...US HIGHWAY 6...AND US HIGHWAY 93. BLOWING DUST
  MAY GREATLY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
113 
WWUS75 KLKN 300356
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
856 PM PDT MON MAR 29 2010

...A PACIFIC STORM BRINGING STRONG WINDS TO NEVADA THROUGH
TUESDAY...

.A STRONG LOW PRESSURE SYSTEM FROM THE PACIFIC WILL CONTINUE
IMPACTING THE STATE THROUGH TUESDAY. STRONG SOUTHWESTERLY WINDS
WILL CONTINUE ACROSS PORTIONS OF NEVADA THIS EVENING. WINDS WILL
DIMINISH TONIGHT...BUT THEN RESTRENGTHEN AS A COLD FRONT CROSSES
THE SILVER STATE ON TUESDAY.

NVZ030-031-301600-
/O.CAN.KLKN.WI.Y.0004.000000T0000Z-100330T0400Z/
/O.CON.KLKN.WI.Y.0005.100330T1800Z-100331T0000Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...OWYHEE
856 PM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM PDT
TUESDAY...
...WIND ADVISORY FOR THIS EVENING HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM
11 AM TO 5 PM PDT TUESDAY.

* WINDS:ON TUESDAY...SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* TIMING: STRONG WINDS WILL REDEVELOP TUESDAY...WITH THE
  STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM.

* LOCATIONS INCLUDE: OWYHEE...WINNEMUCCA

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG US 
  HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT 
  TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ036-037-301600-
/O.CAN.KLKN.WI.Y.0004.000000T0000Z-100330T0400Z/
/O.CON.KLKN.WI.Y.0005.100330T1800Z-100331T0300Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
856 PM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY...
...WIND ADVISORY FOR TONIGHT HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM
11 AM TO 8 PM PDT TUESDAY.


* WINDS: ON TUESDAY...WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH
  GUSTS TO 50 MPH.

* TIMING: STRONG WINDS WILL REDEVELOP ON TUESDAY...WITH THE
  STRONGEST WINDS EXPECTED BETWEEN 2 PM AND 6 PM.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG 
  INTERSTATE 80 AND US HIGHWAY 50. BLOWING DUST MAY GREATLY 
  REDUCE VISIBILITY AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-035-301600-
/O.CON.KLKN.WI.Y.0005.100330T2100Z-100331T0600Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER...ELY...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK
856 PM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY.

* WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 5 PM AND 9 
  PM TUESDAY. 

* LOCATIONS INCLUDE: WEST WENDOVER...ELY...MCGILL...CONNORS 
  PASS...GREAT BASIN NATIONAL PARK 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG 
  INTERSTATE 80...US HIGHWAY 6...US HIGHWAY 50...AND US 
  HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITY AT 
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-032-034-301600-
/O.CON.KLKN.WI.Y.0005.100330T2100Z-100331T0300Z/
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELKO...
SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...
RUBY LAKE
856 PM PDT MON MAR 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. 

* WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED FROM 3 PM TO 7 PM 
  TUESDAY.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER 
  VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...TONOPAH 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG 
  INTERSTATE 80...US HIGHWAY 6...AND US HIGHWAY 93. BLOWING 
  DUST MAY GREATLY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

SZATANEK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 8:29 AM PDT, 6 hours 39 minutes earlier.

Area forecast discussion, Mar 28, 8:29 AM PDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
829 AM PDT SUN MAR 28 2010

.SYNOPSIS...HIGH PRESSURE WILL CONTROL THE WEATHER ACROSS THE
SILVER STATE THROUGH MONDAY...WITH A STORM SYSTEM APPROACHING FROM
THE WEST ON TUESDAY. AFTERNOON TEMPERATURES WILL BE MILD THE NEXT
COUPLE DAYS. AS WINDS INCREASE MONDAY...AREAS OF BLOWING DUST ARE
LIKELY DUE TO WINDY CONDITIONS. THERE WILL BE A SLIGHT CHANCE OF
RAIN FAR NORTH MONDAY AND A COLD FRONT WILL MOVE THROUGH TUESDAY
TO BRING MORE WIDESPREAD PRECIPITATION.

&&

.UPDATE...BASED ON LATEST DATA MODEL AND RAOB DATA...ADJUSTED HIGHS
TODAY DOWNWARD SEVERAL DEGREES. ALSO ADJUSTED WIND GUSTS LOWER FOR
THIS AFTERNOON...AS WITH MORE LIMITED MIXING DO NOT EXPECT HIGHER
WINDS TO MIX TO THE SURFACE. NO OTHER CHANGES AT THIS TIME. RCM

&&

.PREV DISCUSSION... /ISSUED AT 342 AM /

SYNOPSIS...HIGH PRESSURE WILL CONTROL THE WEATHER ACROSS THE
SILVER STATE THROUGH MONDAY...WITH A STORM SYSTEM APPROACHING FROM
THE WEST ON TUESDAY. AFTERNOON TEMPERATURES WILL BE MILD THE NEXT
COUPLE DAYS. AS WINDS INCREASE MONDAY...AREAS OF BLOWING DUST ARE
LIKELY DUE TO WINDY CONDITIONS. THERE WILL BE A SLIGHT CHANCE OF
RAIN FAR NORTH MONDAY AND A COLD FRONT WILL MOVE THROUGH TUESDAY
TO BRING MORE WIDESPREAD PRECIPITATION.

SHORT TERM...TODAY THROUGH TUESDAY. IR IMAGERY SHOWS SOME HIGH
CLOUDS BEGINNING TO FLOW ACROSS FAR WESTERN NEVADA THIS MORNING.
HIGH PRESSURE IS IN CONTROL AND THE RIDGE AXIS IS NEAR THE CA/NV
STATE LINE ATTM...THUS THE DIRTY FLOW IS RESULTING OVER THE WEST
FROM AN INCOMING LOW PRESSURE SYSTEM. MODELS CONTINUE TO SHOW
EXCELLENT AGREEMENT THROUGH TUESDAY.

TODAY WILL BE DRY WITH MILD TEMPERATURES AS A BRIEF WARMING TREND
ENSUES SENDING HIGH TEMPERATURES ABOVE AVERAGE. AS THE NEXT LOW
PRESSURE SYSTEM APPROACHES AND THE PRESSURE GRADIENT TIGHTENS...BREEZY
TO WINDY CONDITIONS ARE LIKELY ACROSS HUMBOLDT COUNTY TODAY...FOLLOWED
BY WINDY CONDITIONS ALL ACROSS THE CWA ON MONDAY. FORTHCOMING WIND
ADVISORIES ARE A POSSIBILITY FOR MONDAY WITH A STRONG SOUTHWEST
FLOW ALOFT ALSO ENHANCING WARMTH....PRODUCING SOME 70+ DEGREE
TEMPS AND AREAS OF BLOWING DUST WILL LIKELY RESULT. ANY PRECIPITATION
THAT OCCURS MONDAY WILL BE NORTH OF INTERSTATE 80 AND MORE LIKELY
TO BE CONFINED TO NEAR THE NORTHERN STATE BORDER AREA IN AN
OVERRUNNING TYPE FLOW. SNOW LEVELS WILL BE NEAR MID-SLOPE UNTIL
MID-DAY TUESDAY WHEN THE COLDER AIR PLUNGES IN SO RAIN IS EXPECTED
IN THE VALLEYS THROUGH TUESDAY MORNING WITH LIGHT QPF AMOUNTS. A
FRONTAL PASSAGE IS EXPECTED TO OCCUR TUESDAY AND H7 TEMPERATURES
DIP TO -12C IN ZONE 30 BY THE END OF THE DAY TUESDAY. ATTM IT
APPEARS AREAS NORTH OF INTERSTATE 80 MAY PICK UP AN INCH OR TWO OF
SNOW FROM THIS FROPA PER GFS. ECMWF...WITH A SIMILAR STORM
TRACK...COULD INDICATE A SPILL OF ABOUT 2-3 INCHES OF ACCUMULATION
IN THE HIGHER TERRAIN OF NORTHERN ELKO COUNTY.

LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. COMMENCING THIS
PERIOD...THE LONGWAVE PATTERN WILL FEATURE TROFFING OVER THE WESTERN
U.S. WITH JET AXIS BISECTING THE SILVER STATE. EXPECT COLDER
TEMPERATURES AND PACIFIC MOISTURE TO ADVECT INTO THE REGION.
NEGATIVE HEIGHT ANOMALIES ARE PROJECT FROM DAY 3 THRU DAY
8...RESULTING IN BELOW NORMAL TEMPERATURES. ALL SIGNS POINT TO
WINTRY WEATHER THIS UPCOMING WEEK. ADDITIONALLY WITH THIS BATCH OF
PERTURBED WEATHER...TIGHT PRESSURE GRADIENT FORCES WILL
MATERIALIZE...RESULTING IN STRONG WINDS OVER PORTIONS OF NORTHERN
AND CENTRAL NEVADA...NEAR ADVISORY CRITERIA. AS THIS PERIOD
UNFOLDS...THE MODELS BEGIN TO DIVERGE...BUT GENERALLY
SPEAKING...ANOTHER ROUND OF UNSETTLED WEATHER IS PROJECTED. THE GEM
AND THE ECMWF DEPICT A CLOSED LOW MOVING INTO THE PACIFIC
SOUTHWEST...WHILE THE GFS SUGGESTS MORE OF AN OPEN WAVE SOLUTION
WITH A SLIGHTLY MORE NORTHERLY TRACK AND SWIFTER PACE. HEDGED
TOWARDS THE TIMING OF THE EC/GEM...BUT WITH REGARD TO
PLACEMENT...BLENDED THE GFS/EC/GEM. STRONG TROP FOLD IS EXPECTED
WITH THIS SECOND SYSTEM...ALONG WITH MORE MOISTURE PREDOMINATELY IN
THE MODE OF SNOW.

AVIATION...VFR CONDITIONS ARE ANTICIPATED AT ALL TAFS SITES FOR THE
ENSUING 24HR PERIOD. CURRENTLY...THERE IS A COLD FRONT ALONG THE
CALIFORNIA COAST THAT WILL MOVE INLAND TODAY. WITH THIS BOUNDARY
EXPECT AN INCREASE IN CLOUD COVERAGE ALTHOUGH CEILINGS WILL REMAIN
ABOVE 15000 FEET.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

93/97/97
Hazardous weather outlook, Mar 28, 2:46 AM PDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
246 AM PDT SUN MAR 28 2010

NVZ013-030>037-291000-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
246 AM PDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

UNSETTLED WEATHER CAN BE EXPECTED FOR MOST OF THE WEEK. A STRONG
STORM SYSTEM WILL MOVE THROUGH THE GREAT BASIN MONDAY AND TUESDAY.
AS LOW PRESSURE APPROACHES THE CALIFORNIA COAST ON
MONDAY...TEMPERATURES WILL RISE INTO THE 70S AND SHOWERS WILL
DEVELOP ACROSS NORTHERN NEVADA. WINDS ARE EXPECTED TO BECOME
STRONG...GUSTING INTO THE 50S IN SOME AREAS. WITH MINIMAL
PRECIPITATION AND WETNESS OCCURRING ON MONDAY...THE MAIN CONCERN
WILL BE AREAS OF BLOWING DUST REDUCING VISIBILITIES ACROSS WESTERN
NEVADA INCLUDING ALONG INTERSTATE 80 IN HUMBOLDT AND NORTHERN
LANDER/EUREKA COUNTIES. WIND SPEEDS MAY REACH ADVISORY CRITERIA.

ON TUESDAY...A COLD FRONT WILL MARCH THROUGH THE GREAT BASIN
BRINGING SOME RAIN SHOWERS EARLY IN THE DAY AND...AS TEMPERATURES
PLUMMET IN THE COLDER AIR...SNOW SHOWERS LATER ON TUESDAY. THE
HIGHER TERRAIN OF NORTHERN ELKO COUNTY MAY RECEIVE 2-3 INCHES OF
SNOWFALL AS THIS SYSTEM MOVES THROUGH TUESDAY. OTHER AREAS WILL
RECEIVE LIGHTER AMOUNTS.

ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE GREAT BASIN LATE IN
THE WEEK OR DURING NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

LW

Nearby

Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.